Ask an expert
Question

15 Feb 2004

VARICOSE VEINS
I have varicose veins down my legs and would like to know if any of the following could cause this.

-Iron or Zinc supplements
-Eltroxin
-Vitamin E supplement
-Mirelle (I was on Diane)
-Biomax protein and carb meal replacement shake and contains taurine, glutamine peptides, probiotics and digestive enzyme.

My leg throbs and is painful on the side on the knee. How can I have this fixed? If my pill is the problem, what should I take in its place. Which pill wont do this?
Answer 286 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Mandy
I think you need to have a medical checkup ASAP because throbbing veins could be an indication of a deep vein thrombus which can be very dangerous. Ask the dr about your pill as this may be implicated and only the dr can change your prescription or suggest another type of birth control. None of the other products or supplements you list should normally be involved with varicose veins or deep vein thrombosis. In fact vit E may help to prevent such incidents. Do go for help ASAP.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9428 votes
No
68% - 19907 votes
Vote